I had a postpartum anxiety}}}} terrible this lead to a depression.
Almost 4 years ago I have been on Zoloft 50 mgs. Like 2 years ago, by instructions of my Dr. I slowly and gradually stopped taking it but after two months I was worse then before I started it the fiste time, depression, anxiety........ you know so I started again.
My questions are,
1- is there a possibilty to stop taking Zoloft some day?
2- I still get very anxious sometimes and I dont like to take anti-anxiety medication. Is it normal to be so anxious when I am taking Zoloft?
Thnk you for your comments
Hi! I was on a high dose of zoloft for 3 years and it actually made my anxiety worse. Everyones chemical make up is different so I don't know what is going on with you but yes it is possible to go off zoloft. Many people who have depression have it for a short time period. Something like a death or postpardom (sp?) can cause someone to be depressed only for a short time. I have had friends that have been on zoloft or prozax for a year or so and go off and are fine. Have you tried anything else for you anxiety? Another idea is working out or even yoga. some people can run out their anxiety with out needing the aid of drugs. I, however, am not one of them; )
thnks for your answer I already tried to get off zoloft but i couldnt now I feel fine but I dont know if I can take it for life, I would if I Know there are no side effects, I am 39 yrs old and wouldnt want to feel the way i was before zoloft.
My doctor says that i should take it for more than 5 years I ve been on Zoloft for 4 years now.
Have you heard of someone that has been on zoloft for long periods of time?
I don't know anyone personally that has been on it for a long time but I know that people are. I am not sure about the side effects but it isn't like taking valium or codine i don't think there is really any withdrwl. i am not totally sure. You can try looking it up on Web Md they usually have good info. I don't think that there is anything wrong with taking it for a long time. Hey if you find something that works you better off than a lot of other people. I still cant find an appropriate way to cure my anxiety. I tend to medicate myself, that is also why I am in the addiction forum. But I have been on many drugs for it. zoloft, prozac, xanax, clonopin, busbar, straterra, lamictal, ridilon.
I have been on Zoloft for about 10 years. And you should never just "stop" taking this type of medication. It is just like how they start you in a small does and go up from there that is the safest way to stop it too but you shouldn't stop without your doctor's advice. Zoloft is a good medication for the symtoms (symptoms) that you are describing but like the other poster pointed out not all meds work for all people, I wouldn't give up on the Zoloft yet since you have been on it for so long, 50 mg is a pretty low dose, I take 100 mg a day but I have a friend whose panic attacks were worse than anyone I know and she was on 300 mg a day so we are all different. It is not a bad drug even if you have to take it forever, like I know I will. Think of more like a helper for your body to do the function that it needs to do with seretonin. Talk to your doctor again ask them if you could try a higher dose, you would know within a month if it was helping. There are also some really good counselors out there than can help you....hang in there it gets better.
Thanks for your comments, I really think that Zoloft is a great medicine but still it is very difficult to accept you have to take anti depressant for life.
I would like to stop taking it sometime in my life, but I am so afraid to do it because I would never want to feel so anxious and depressed again.
Hi, im new to all these sites but find them very helpful. I have suffered on and off with anxiety and panic attacks for a few years, it came and went with medication. After having my second child the symptoms came back and I was put on sertraline 100mg a day. After a couple of months I felt really good and took it until a year ago. However, 6 months ago the anxiety and attacks returned with full force, the doc started me on 50mg a day and increased to 100mg a day. I have been taking them for 5 months now, but the anxiety still returns as if I was not taking any medication at all! I also take propanolol which I don't think is helping. Is the drug not working because I cant stand to feel so anxious all the time?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.